Texas, 2021

Damaging Wind in Texas, April 7, 2021

April 7, 2021 · NWS LCH · 1 event in 1 county or zone

A cold front pushed into interior Southeast Texas spawning scattered thunderstorms. One storm became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front pushed into interior Southeast Texas spawning scattered thunderstorms. One storm became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 1:04 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 7, 1:04 PM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
204 PM CDT Wed Apr 7 2021

.SHORT TERM (Tonight through Thursday Night)...
Cold front approaching the area this afternoon is initiating
convection across East Texas and Northwest Louisiana. Showers and
thunderstorms will continue increase and move east and southeast
across the area mainly driven by the cold pool development. Still
expecting some severe thunderstorms this afternoon and evening
mainly north of I-10. This area was expanded from the previous
forecast some. There could be some lingering showers in the
coastal waters tomorrow morning, otherwise dry through the
remainder of the short term as cold front stalls north of the
forecast area.

.LONG TERM (Friday through Wednesday)...

The most significant feature during this period will be a rather
potent short wave and mid level jet streak moving out of the
Southern Plains on Friday night into Saturday morning, that will
bring a dryline and Pacific "cold" front feature across the forecast
area at the surface.

Deep southerly flow ahead of this system will bring a warm, moist,
and unstable air mass to the region. Precipitable water values by
Friday afternoon will be at or above 1.5 inches, and these values
are above the 90th percentile level on SPC climo for this time in
April. Initially fairly strong cap in the mid levels should keep
shower activity at a minimum during the day on Friday.

During Friday evening into Friday night, frontal convergence, along
with divergence aloft, will bring plenty of lift to more than likely
overcome the cap and initiate showers and thunderstorms.

Still a few days out for exact details, however, strong deep layer
shear, very favorable lapse rates, and decent CAPE values would all
point to the potential for strong to severe thunderstorms from
Friday night into Saturday morning. During that time frame the Storm
Prediction Center has outlined the forecast area in a Slight Risk
(Level 2 out of 5) Potential for severe storms in their Day 3
outlook, with all modes of severe weather in play.

Drier air at the surface and aloft will end shower activity later on
Saturday and into Sunday.

Progressive pattern expected to continue into early next week with a
series of upper level disturbances moving across in the southern
stream. However, differences in main global models is leading to
timing issues as to when these disturbances will move across and
potentially initiate shower activity. Therefore, at the end of the
forecast period, stuck close to the national blend of models.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  83  65  84 / 100   0  10  20
LCH  63  83  68  83 /  80   0   0  10
LFT  64  83  67  83 /  80   0   0  20
BPT  61  83  67  82 /  60   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ430-432-435-450-452-455-470-472-475.

&&

PUBLIC...27/07
Hazardous weather outlook, Apr 7, 1:55 PM CST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
255 PM CDT Wed Apr 7 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be possible through the
day,with chances increasing by this evening into the overnight
hours. The better chance for severe storms will be with the evening
activity, with damaging wind gusts the primary threat... Though some
isolated large hail and a spin up tornado or two cannot be completely
ruled out. The best potential for severe weather will be across
central Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional thunderstorms are expected Friday into Saturday ahead of
a
slow moving frontal boundary. Conditions will be favorable for a few
strong to severe storms, with the entirety of the region highlighted
in the Slight Risk category. Damaging wind gusts and large hail are
the primary anticipated severe threats at this time.

Depending on the intensity and coverage of storms Friday, as well as
the speed of the front, there will be some risk for excessive
rainfall Friday into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ430-432-435-450-452-455-470-472-475-082000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Modest southerly winds will result in Small Craft Exercise Caution
conditions through at least this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are possible Wednesday night
into Thursday, and again Friday night into Saturday. Some storms
will
be capable of producing gusty winds and occasional cloud to water
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Ft Polk radar (KPOE), 108 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
April 7, 4:41 PM CST
Where
Jasper County, 5.65 mi NNW of Curtis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.000, -94.090

Trees were reported blown down on power lines just south of the Boykin Springs Recreational Area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954597.